MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381512
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.K201075; k251654.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Address information was not provided; therefore, (b)(6) was used as the state.
 
Event or Problem Description
It was reported that the catheter split.There was also a recent incident where an iv was placed with a split in it; fortunately, it did not break off into the patient.The nurse felt something was off while threading it and noticed the split before administering anything and pulled it out right away.Additional information 3/11/2026: one event did reach the patient and the patient complained of pain at insertion site.Negative outcomes: wasted product, staff not trusting that a 24 g will work properly.Additional information 3/17/2026: due to regulatory reporting requirements, please provide which reported event date and lot number is associated with the one event that occurred/was noticed during the iv insertion process.Event date was 2/24/26.Insyte autoguard winged yel 24ga x.75in 381512, lot 5267948.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photographs submitted for evaluation.Your report of a damaged catheter could not be confirmed from the two photographs that were provided for investigation.The observable features on the submitted images did not contain enough information or details to confirm the complaint or identify a specific root cause of the reported event.No damage or defects could be identified on the 24g insyte autoguard iv catheter that was shown in the photograph.Examination of the actual product involved may provide clarification as to the cause for the reported failure.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24652882
Report Number1710034-2026-00304
Device Sequence Number6109446
Product Code FOZ
UDI-Device Identifier00382903815128
UDI-Public(01)00382903815128(11)240625(17)270531(10)4173309
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381512
Device Lot Number5267948
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown